Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Birmingham, AL

February 25, 20115 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2011, 1:17 AM CST for 5 counties in Alabama. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2011, 1:17 AM CST (07:17 UTC)
Expired
Feb 25, 2011, 2:00 AM CST
In force
43 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 1:22 AM CSTTSTM WND DMGMount Cheaha, ALTREE DOWN ACROSS CHEAHA ROAD
Feb 25, 1:25 AM CSTTSTM WND DMG1 Sse Heflin, ALSEVERAL TREES DOWN ALONG PERRYMAN BRIDGE RD AND EVANS BRIDGE RD BETWEEN HEFLIN AND INTERSTATE 20
Feb 25, 1:31 AM CSTTSTM WND DMG5 Sse Roselle, ALTREES DOWN NEAR COUNTY ROAD 7.
Feb 25, 1:35 AM CSTTSTM WND DMGN Barfield, ALTREES DOWN ON AND NEAR HIGHWAY 49 NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS54 KBMX 250717
SVRBMX
ALC015-027-029-111-121-250800-
/O.NEW.KBMX.SV.W.0020.110225T0717Z-110225T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 AM CST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 200 AM CST

* AT 116 AM CST...THE NATIONAL WEATHER SERVICE INDICATED   A LINE 
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS   IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE   
EXTENDING FROM 6 MILES SOUTHWEST OF CEDARTOWN TO STRICKLAND   
CROSSROADS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...LINEVILLE...WEDOWEE...ROANOKE...FRUITHURST...MUSCADINE...
  ABERNATHY AND BARFIELD.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 188 THROUGH 210...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3312 8523 3311 8643 3392 8539 3391 8538
TIME...MOT...LOC 0716Z 271DEG 45KT 3394 8524 3311 8628

$$

27
1 follow-up statement
512 
WWUS54 KBMX 250731
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 AM CST FRI FEB 25 2011

ALC015-027-029-111-121-250800-
/O.CON.KBMX.SV.W.0020.000000T0000Z-110225T0800Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
131 AM CST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CALHOUN...CLEBURNE...SOUTHEASTERN TALLADEGA...RANDOLPH AND CLAY
COUNTIES UNTIL 200 AM CST...

AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES SOUTH OF ROCKMART TO PARKDALE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINEVILLE...WEDOWEE...ROANOKE...BARFIELD...FOSTERS CROSS ROADS...
  MORRISON CROSS ROADS...RANBURNE...MALONE...CORINTH AND WADLEY.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 199 THROUGH 210...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3388 8538 3391 8538 3312 8523 3311 8636
TIME...MOT...LOC 0731Z 271DEG 45KT 3393 8501 3311 8606

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 24, 11:43 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 PM CST THU FEB 24 2011

.UPDATE...06Z AVIATION.

&&

.DISCUSSION...

FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD
SEVERE THUNDERSTORM WORDING TO THE ZONES.

WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE
00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST
MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL
ALABAMA.

AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS
LIKELY NOT GOING TO BE A PROBLEM.  ALREADY WE ARE SEEING AN INCREASE
IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND
NORTH OF INTERSTATE 20.  WITH SURFACE DEW POINTS IN THE UPPER 50S TO
RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES
SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM
DEVELOPMENT GOING THROUGH THE EVENING HOURS.

THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE
DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS
THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE
RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE
STATE.

BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT
COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A
COUPLE.  ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR
SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING.  A FAIRLY
DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY
STRONG UPDRAFTS THAT ARE INITIATED.  JAN AND BMX ARE SHOWING THE
MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY
SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF
THUNDERSTORMS THUS FAR.  THAT BEING SAID...AFTER LOOKING OVER THE
LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION
OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS
AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF
THUNDERSTORMS.  THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS
THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL
ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED
SIGNIFICANT THUNDERSTORM DEVELOPMENT.

ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING
AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT
OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE
OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG
ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND
NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS
EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES
THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO
BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS
0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE.

TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO
ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER
THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL
INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE
ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA.

&&

.AVIATION...06Z TAF DISCUSSION.

A SQUALL LINE CONTINUES TO TRACK EWD ACROSS THE AREA...AND IS NOW
PUSHING THRU TCL. EXPECT THE LINE TO REACH MGM/TOI BY 08Z-09Z. THIS
TIMING IS A COUPLE HRS EARLIER THAN PREVIOUSLY EXPECTED SO SQUALL
LINE ARRIVAL/DEPARTURE TIMES HAVE BEEN ADJUSTED ACCORDINGLY. THESE
TIMES MAY HAVE TO UPDATED IF THE LINE SPEEDS UP OR SLOWS DOWN.

CIGS WILL PREDOMINANTLY BE MVFR WITH VIS DROPPING TO IFR/LIFR AS THE
LINE MOVES THRU. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF
30 KTS OUT AHEAD OF THE LINE...WITH GUSTS POSSIBLY UP TO 50 OR 60
KTS ALONG THE LEADING EDGE...BUT THOSE SHOULD BE BRIEF IN NATURE.

WINDS WILL SHIFT TO THE NW BEHIND THE FRONT...AND MODELS SHOW MVFR
CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL.
SKIES SHOULD BEGIN TO CLEAR FROM W TO E ON FRI.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.

19

&&

.HYDROLOGY...

THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK
HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE
HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO
REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR
DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH
WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL
ALABAMA AT THIS TIME.

/61/

&&

.PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/

WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE
MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW
POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER
SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN
THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER
60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY
LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING
SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO
SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND
DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL
PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE
DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A
RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE
STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL
NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS.

ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN
SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING.

CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE
WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY
EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS
NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT
THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM
REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE
FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8
HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE
PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL
(LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY
STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE
OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE
IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL
SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT
WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD
DETERMINE THE STRENGTH AND MODE OF THE THREAT.

ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO
RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE
WEATHER.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CST THU FEB 24 2011

ALZ011>015-017>050-260210-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
810 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA
BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE
NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM
BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE
WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA
TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED
BETWEEN 2 AM AND 5 AM.

BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS.
SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE
POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS
OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS
ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY
NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT
THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF
SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO
LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY
CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME
NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE
ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS
OF CENTRAL ALABAMA TONIGHT.

In the hours before

Local storm report, Feb 25, 12:57 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FUNNEL CLOUD     5 WSW TENNALA           34.07N 85.75W
02/25/2011                   CHEROKEE           AL   FIRE DEPT/RESCUE

&&

GOLDEN
Local storm report, Feb 25, 1:01 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     1 N FULTONDALE          33.63N 86.80W
02/24/2011                   JEFFERSON          AL   LAW ENFORCEMENT

            TREE ON HOUSE ON PINNEY WOOD ROAD.

&&

GOLDEN
Local storm report, Feb 25, 1:05 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     3 SW SAND ROCK          34.22N 85.80W
02/25/2011                   CHEROKEE           AL   BROADCAST MEDIA

            TREE DOWN BLOCKING COUNTY ROAD 70.

&&

GOLDEN
Local storm report, Feb 25, 1:08 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     1 SSE SMITH DAM         33.92N 87.10W
02/24/2011                   WALKER             AL   AMATEUR RADIO

            TREES DOWN ON SMITH LAKE DAM ROAD NEAR AL 69.

&&

GOLDEN
Local storm report, Feb 25, 1:12 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     TSTM WND DMG     3 N WATTSVILLE          33.73N 86.29W
02/25/2011                   ST. CLAIR          AL   TRAINED SPOTTER

            POWERLINES DOWN ON 231 AT RATTLESNAKE HILL.

&&

GOLDEN
Local storm report, Feb 25, 1:15 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND GST     ANNISTON                33.66N 85.81W
02/25/2011  M58 MPH          CALHOUN            AL   ASOS

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:35 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion40 min
Feb 24, 9:57 PM CSTTornado WarningBMXMarion33 min
Feb 24, 10:04 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens41 min
Feb 24, 10:10 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston50 min
Feb 24, 10:30 PM CSTTornado WarningBMXFayette, Walker45 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more49 min
Feb 24, 10:44 PM CSTSevere Thunderstorm WarningBMXFayette, Walker, Winston46 min
Feb 24, 11:16 PM CSTTornado WarningBMXBlount, Walker44 min
Feb 24, 11:21 PM CSTTornado WarningBMXBlount, Jefferson, Walker39 min
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more66 min
Feb 24, 11:25 PM CSTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Walker50 min
Feb 24, 11:26 PM CSTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair49 min
Feb 24, 11:38 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter67 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair57 min
Feb 25, 12:12 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Clay, Coosa, Shelby, Talladega63 min
Feb 25, 12:29 AM CSTTornado WarningBMXCherokee, Etowah46 min
Feb 25, 2:06 AM CSTSpecial Weather StatementBMXBullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more39 min
Feb 25, 2:45 AM CSTSpecial Weather StatementBMXBarbour, Bullock, Lee, Macon, Russell45 min
Feb 25, 3:35 AM CSTSpecial Weather StatementBMXBarbour, Pike, Russell40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.